Alert archive / Nebraska / River Flood Advisories in 2021
River Flood Advisory 5, NWS North Platte, NE
NWS North Platte, NE issued this river flood advisory at Aug 20, 2021, 2:40 PM CDT for Lincoln County, Nebraska. It was in force for 24 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 20, 2021, 2:40 PM CDT (19:40 UTC)
- Expired
- Aug 21, 2021, 2:23 PM CDT
- In force
- 24 hr
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
County Lincoln County, NE
The radar
The North Platte radar (KLNX), 90 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point North Platte River at North Platte (NPTN1).
- Action stage
- 5.5 ft
- Minor stage
- 6 ft
- Moderate stage
- 6.5 ft
- Major stage
- 7 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06693000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
322
WGUS83 KLBF 201940
FLSLBF
Flood Advisory
National Weather Service North Platte NE
240 PM CDT Fri Aug 20 2021
...The National Weather Service in North Platte has issued a Flood
Advisory for the following rivers in Nebraska...
North Platte River at North Platte affecting Lincoln County.
.Recent heavy rainfall has caused the North Platte River near North
Platte to rise to near the flood stage of 6 feet. The river level
should begin to fall Saturday afternoon.
For the North Platte River...including Lisco, Kingsley Dam,
Lewellen, North Platte...elevated river levels are forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay tuned to further developments by listening to your local radio,
television, or NOAA Weather Radio for further information.
Additional information is available at www.weather.gov.
The next statement will be issued Saturday morning at 830 AM CDT.
&&
NEC111-211330-
/O.NEW.KLBF.FL.Y.0005.210820T1940Z-210824T0000Z/
/NPTN1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NR/
240 PM CDT Fri Aug 20 2021
The National Weather Service in North Platte has issued a
* Flood Advisory for
the North Platte River at North Platte.
* From this afternoon to Monday evening.
* At 2:00 PM CDT Friday the stage was 6.0 feet.
* Action stage is 5.5 feet.
* Flood stage is 6.0 feet.
* Forecast...The river is expected to fall to 5.3 feet Wednesday
morning.
* Impact...At 6.0 feet, Minor flood stage. Minor flooding begins in
low lying and agricultural areas along the south bank of the North
Platte River. Flooding of yards between the golf course and
Buffalo Bill Campground are possible. Minor water intrusions into
low lying areas of Cody Park in North Platte begins. People should
use caution in the water and along the banks of the river,
especially near Cody Park.
&&
Fld Observed Forecasts (1 pm CDT)
Location Stg Stg Day/Time Sat Sun Mon
North Platte River
North Platte 6.0 6.0 Fri 2 pm CDT 5.8 5.5 5.3
&&
LAT...LON 4114 10067 4112 10064 4110 10069 4115 10075
4119 10087 4124 10087
$$
Roberg3 follow-up statements
593
WGUS83 KLBF 210146
FLSLBF
Flood Advisory
National Weather Service North Platte NE
846 PM CDT Fri Aug 20 2021
...The Flood Advisory continues for the following rivers in
Nebraska...
North Platte River at North Platte affecting Lincoln County.
For the North Platte River near North Platte...river levels are
expected to be right around the flood stage of 6 feet through
Saturday evening and then begin to fall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Caution is urged when walking near riverbanks.
Stay tuned to further developments by listening to your local radio,
television, or NOAA Weather Radio for further information.
Additional information is available at www.weather.gov.
The next statement will be issued Saturday morning.
&&
NEC111-212000-
/O.CON.KLBF.FL.Y.0005.000000T0000Z-210824T0000Z/
/NPTN1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
846 PM CDT Fri Aug 20 2021
...The Flood Advisory remains in effect...
The Flood Advisory continues for
the North Platte River at North Platte.
* Until Monday evening.
* At 8:00 PM CDT Friday the stage was 6.1 feet.
* Action stage is 5.5 feet.
* Flood stage is 6.0 feet.
* Forecast...The river is expected to fall below 6 feet Saturday
night.
* Impact...At 6.0 feet, Minor flood stage. Minor flooding begins in
low lying and agricultural areas along the south bank of the North
Platte River. Flooding of yards between the golf course and
Buffalo Bill Campground are possible. Minor water intrusions into
low lying areas of Cody Park in North Platte begins. People should
use caution in the water and along the banks of the river,
especially near Cody Park.
&&
Fld Observed Forecasts (7 pm CDT)
Location Stg Stg Day/Time Sat Sun Mon
North Platte River
North Platte 6.0 6.1 Fri 8 pm CDT 6.2 5.8 5.4
&&
LAT...LON 4114 10067 4112 10064 4110 10069 4115 10075
4119 10087 4124 10087
$$
Taylor255
WGUS83 KLBF 211437
FLSLBF
Flood Advisory
National Weather Service North Platte NE
937 AM CDT Sat Aug 21 2021
...The Flood Advisory continues for the following rivers in
Nebraska...
North Platte River at North Platte affecting Lincoln County.
For the North Platte River...including North Platte...elevated river
levels are forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay tuned to further developments by listening to your local radio,
television, or NOAA Weather Radio for further information.
Caution is urged when walking near riverbanks.
Additional information is available at www.weather.gov.
The next statement will be issued this evening at 700 PM CDT.
&&
NEC111-220000-
/O.EXT.KLBF.FL.Y.0005.000000T0000Z-210822T0000Z/
/NPTN1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
937 AM CDT Sat Aug 21 2021
...The Flood Advisory is now in effect until this evening...
The Flood Advisory continues for
the North Platte River at North Platte.
* Until this evening.
* At 9:00 AM CDT Saturday the stage was 6.0 feet.
* Action stage is 5.5 feet.
* Flood stage is 6.0 feet.
* Recent Activity...The maximum river stage in the 24 hours ending
at 9:00 AM CDT Saturday was 6.1 feet.
* Forecast...The river is expected to fall below flood stage this
afternoon and continue falling to 5.4 feet Thursday morning.
* Impact...At 6.0 feet, Minor flood stage. Minor flooding begins in
low lying and agricultural areas along the south bank of the North
Platte River. Flooding of yards between the golf course and
Buffalo Bill Campground are possible. Minor water intrusions into
low lying areas of Cody Park in North Platte begins. People should
use caution in the water and along the banks of the river,
especially near Cody Park.
&&
Fld Observed Forecasts (7 am CDT)
Location Stg Stg Day/Time Sun Mon Tue
North Platte River
North Platte 6.0 6.0 Sat 9 am CDT 5.7 5.5 5.4
&&
LAT...LON 4114 10067 4112 10064 4110 10069 4115 10075
4119 10087 4124 10087
$$
CDC973
WGUS83 KLBF 211923
FLSLBF
Flood Advisory
National Weather Service North Platte NE
223 PM CDT Sat Aug 21 2021
...The Flood Advisory is cancelled for the following rivers in
Nebraska...
North Platte River at North Platte affecting Lincoln County.
NEC111-212030-
/O.CAN.KLBF.FL.Y.0005.000000T0000Z-210821T1923Z/
/NPTN1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
223 PM CDT Sat Aug 21 2021
...The Flood Advisory for the North Platte River at North Platte has
been cancelled...
The Flood Advisory is cancelled for
the North Platte River at North Platte.
* At 2:00 PM CDT Saturday the stage was 5.9 feet.
* Flood stage is 6.0 feet.
* Forecast...The river is expected to remain steady below flood
stage at 5.8 feet.
&&
Fld Observed Forecasts (1 pm CDT)
Location Stg Stg Day/Time Sun Mon Tue
North Platte River
North Platte 6.0 5.9 Sat 2 pm CDT 5.6 5.5 5.4
&&
LAT...LON 4114 10067 4112 10064 4110 10069 4115 10075
4119 10087 4124 10087
$$
SinclairWhat forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this river flood advisory went out at Aug 20, 12:20 PM CDT, 2 hours 20 minutes earlier.
Area forecast discussion, Aug 20, 12:20 PM CDT, 2 hours 20 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1220 PM CDT Fri Aug 20 2021 .SHORT TERM...(Today through Saturday) Issued at 401 AM CDT Fri Aug 20 2021 The surface front has pushed south down to around the KS border but it then bends back northward and still lingers across the far eastern part of the area mainly across Holt, Garfield, and Wheeler counties. With much of the flow parallel to the front it will not be in a big hurry to clear the area so it will still be around to serve as a focus for convection through this morning. Elevated instability is still sufficient to support some hail cores with enough effective shear to organize updrafts for an occasional severe threat through early this morning near the lingering surface frontal boundary. The axis of the sharp upper trof will cross Nebraska later this morning, ending any lingering showers and thunderstorms and booting the front off to our east by the afternoon with any additional storms firing well to our east. High pressure with ridging aloft will bring quiet and cooler weather to Nebraska for Saturday. .LONG TERM...(Saturday night through Thursday) Issued at 401 AM CDT Fri Aug 20 2021 The pattern will remain active into next week with low amplitude ridging in a progressive flow regime allowing a steady stream of short waves to ripple through the flow. This will give us warmer temperatures along with a chance of showers and thunderstorms just about each day next week. Sunday looks to offer an opportunity for strong to severe storms as another cold front moves across the high plains. Ensemble median values indicate modest instability by Sunday afternoon with an energized low level wind field creating favorable shear profiles with adequately curved hodographs. Effective shear vectors have a favorable orientation to the frontal boundary to support a more discrete mode of convection and steep low level lapse rates will support accelerating downdrafts. The best parameter space appears to set up a bit to our east but will have to pay close attention to evolution of details heading into the weekend. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1219 PM CDT Fri Aug 20 2021 VFR conditions will continue across western NE the next 24 hours. Behind a cold front, a breezy west to northwest wind will occur across the area this afternoon into this evening. Gusts over 25kt will be possible across the panhandle into north central NE. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...MBS LONG TERM...MBS AVIATION...Roberg
Hazardous weather outlook, Aug 20, 11:39 AM CDT, 3 hours 1 minute before
Hazardous Weather Outlook National Weather Service North Platte NE 1139 AM CDT Fri Aug 20 2021 NEZ004>010-022>029-035>038-056>059-069>071-094-211645- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 1139 AM CDT Fri Aug 20 2021 /1039 AM MDT Fri Aug 20 2021/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...THIS AFTERNOON AND TONIGHT. Lingering showers and thunderstorms will continue until mid afternoon across eastern portions of north central Nebraska with moderate to heavy rainfall possible. Flooding will continue across portions of Perkins, Chase, and Hayes Counties through at least this evening. Heavy rainfall from 2 to 4 inches with local amounts over 6 inches has fallen from recent thunderstorms. Some area roads may be covered with water or washed out. Flooding is also occurring along some area creeks, including the Frenchman Creek south of Lamar and portions of the Stinking Water Creek. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. Flooding may continue this weekend across portions of Chase and Hayes County for creeks including the Frenchman Creek and Stinking Water Creek. Scattered storms are possible Sunday across north central into central Nebraska, some storms may become severe. .SPOTTER INFORMATION STATEMENT... Please relay any information about observed severe weather to the NWS. && More information can be found on our website at www.weather.gov/northplatte Roberg
In the hours before
Local storm report, Aug 20, 10:53 AM CDT, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1053 AM CDT FRI AUG 20 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 AM FLOOD 5 S LAMAR 40.50N 101.98W
08/20/2021 CHASE NE EMERGENCY MNGR
FLOODING ALONG THE FRENCHMAN CREEK ABOUT 5 MILES SOUTH OF
LAMAR. WATER ALSO OVER SOME AREA ROADS.
&&
ROBERGLocal storm report, Aug 20, 10:58 AM CDT, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1058 AM CDT FRI AUG 20 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 AM FLOOD 6 WNW IMPERIAL 40.55N 101.74W
08/20/2021 CHASE NE EMERGENCY MNGR
A COUNTY ROAD WAS WASHED OUT FROM FLOOD WATERS 6 MILES
WEST NORTHWEST OF IMPERIAL.
&&
ROBERGLocal storm report, Aug 20, 11:22 AM CDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1122 AM CDT FRI AUG 20 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 AM HEAVY RAIN 30 S VALENTINE 42.44N 100.55W
08/20/2021 M1.13 INCH CHERRY NE PUBLIC
24 HOUR STORM TOTAL.
&&
ROBERGLocal storm report, Aug 20, 12:43 PM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1243 PM CDT FRI AUG 20 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1006 AM HEAVY RAIN 4 SW NORTH PLATTE 41.09N 100.83W
08/20/2021 M2.15 INCH LINCOLN NE NWS EMPLOYEE
STORM TOTAL RAINFALL.
&&
ROBERGLocal storm report, Aug 20, 12:54 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1254 PM CDT FRI AUG 20 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 8 WSW SUTHERLAND 41.11N 101.27W
08/20/2021 M4.27 INCH LINCOLN NE COCORAHS
24 HOUR STORM TOTAL.
&&
ROBERGLocal storm report, Aug 20, 12:56 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1256 PM CDT FRI AUG 20 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 3 SW CHAMPION 40.43N 101.75W
08/20/2021 M4.90 INCH CHASE NE COCORAHS
24 HOUR STORM TOTAL.
&&
ROBERGThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 7:02 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 43 min |
| Aug 19, 7:13 PM CDT | Flash Flood Warning | LBF | Keith | 3 hr |
| Aug 19, 7:32 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 43 min |
| Aug 19, 7:42 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 48 min |
| Aug 19, 7:50 PM CDT | Areal Flood Advisory | LBF | Arthur | 2 hr |
| Aug 19, 7:59 PM CDT | Areal Flood Advisory | LBF | Chase, Perkins | 2 hr |
| Aug 19, 8:13 PM CDT | Areal Flood Warning | LBF | Chase, Perkins | 24 hr |
| Aug 19, 8:39 PM CDT | Areal Flood Advisory | LBF | Keith, Lincoln, Perkins | 3 hr |
| Aug 19, 8:42 PM CDT | Special Weather Statement | LBF | Perkins | 48 min |
| Aug 19, 9:14 PM CDT | Special Weather Statement | LBF | Chase | 46 min |
| Aug 19, 9:17 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Hayes, Lincoln, Perkins | 43 min |
| Aug 19, 9:28 PM CDT | Special Weather Statement | LBF | Lincoln | 47 min |
| Aug 19, 9:40 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Frontier, Hayes, Lincoln, Perkins | 50 min |
| Aug 19, 9:51 PM CDT | Areal Flood Advisory | LBF | Custer, Keith, Lincoln | 4 hr |
| Aug 19, 9:56 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 49 min |
| Aug 19, 10:34 PM CDT | Special Weather Statement | LBF | Frontier, Hayes | 41 min |
| Aug 19, 10:41 PM CDT | Special Weather Statement | LBF | Dawson | 49 min |
| Aug 19, 11:22 PM CDT | Special Weather Statement | LBF | Custer | 38 min |
| Aug 19, 11:28 PM CDT | Special Weather Statement | LBF | Frontier | 47 min |
| Aug 19, 11:32 PM CDT | Special Weather Statement | LBF | Chase | 43 min |
| Aug 20, 12:15 AM CDT | Special Weather Statement | LBF | Chase | 45 min |
| Aug 20, 12:58 AM CDT | Special Weather Statement | LBF | Hayes | 47 min |
| Aug 20, 1:39 AM CDT | Areal Flood Warning | LBF | Chase, Hayes | 19 hr |
| Aug 20, 1:50 AM CDT | Areal Flood Advisory | LBF | Lincoln | 2 hr |
| Aug 20, 1:56 AM CDT | Special Weather Statement | LBF | Lincoln | 49 min |
| Aug 20, 3:12 AM CDT | Special Weather Statement | LBF | Custer | 48 min |
| Aug 20, 10:35 AM CDT | River Flood Advisory | LBF | Hayes | 10 hr |
Nearby
River Flood Advisories in Nebraska, 2021Every river flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.